MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 11/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received by the manufacturer for evaluation.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.
 
Event or Problem Description
It was reported hole/tear in body of picc catheter near 10cm marker, "burst" open while in a patient.Leaking at insertion site was noticed.Line was placed on (b)(6) 2025, starting on (b)(6) 2025 red lumen gave no blood return and this was also reported (b)(6).Red lumen would flush but not have blood return.Other lumens flushed and gave blood return fine.Nurse noticed clear fluid leaking around insertion site on (b)(6) as well and reported to picc team.Picc was dc'd.Swelling and leaking of the insertion site.On ultrasound this vessel was noted as partially non-compressible post catheter removal, with no evidence of thrombosis.Beyond the ultrasound and the series of events reported there are no other details known to our team.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed and was determined to be use-related.One 5 fr t/l powerpicc catheter was returned for evaluation.An initial visual observation revealed a longitudinally aligned split just proximal to the 9 cm depth mark.Ballooning of the catheter between the 11 cm and 12 cm depth marks were also observed, and biological residue was noted on the catheter.A functional test of flushing each lumen of the catheter with water using a 12 ml syringe was performed.A leak was observed just proximal to the 9 cm depth mark when flushing the red lumen, and an occlusion was noted in the lumen as no water was seen flushing through the distal end of the catheter.No leaks or occlusions were observed on the white and gray lumens.A microscopic observation revealed the split appeared to be slightly curved and had smooth and flat fracture surface with clean and straight edges.A circumferential cut was made on the catheter distal to the ballooning section, and a white crystal-like material was seen within the red lumen of the catheter, which was observed to be the cause of the occlusion.The damage observed in the returned sample suggest the catheter experienced over-pressurization (burst) damage due to catheter occlusion.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24251890
Report Number3006260740-2026-00441
Device Sequence Number18556158
Product Code LJS
UDI-Device Identifier00801741212802
UDI-Public(01)00801741212802(11)250731(17)260731(10)REKT1439
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberN/A
Device Catalogue NumberCK000588B
Device Lot NumberREKT1439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown